| Catalog Number |
0010214 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
| Health Effect - Clinical Codes |
Purulent Discharge (1812); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Injury (2348); Disability (2371)
| Date of Event |
10/11/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio (device #1) used to treat the patient.The patient's attorney did allege injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio (device #1).An additional emdr was submitted to represent the bard/davol composix kugel (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1) on (b)(6) 2010 and an unspecified bard/davol composix kugel hernia patch (device #2) on (b)(6) 2011.It is also alleged by patient's attorney that the patient had unspecified injuries related to a defect in the ventrio (device #1) and the composix kugel mesh (device #2), and underwent revision surgeries on (b)(6) 2011 and (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the ventrio (device #1) and the composix kugel hernia patch (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1) on (b)(6) 2010 and an unspecified bard/davol composix kugel hernia patch (device #2) on (b)(6) 2011.It is also alleged by patient's attorney that the patient had unspecified injuries related to a defect in the ventrio (device #1) and the composix kugel mesh (device #2), and underwent revision surgeries on (b)(6) 2011 and (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the ventrio (device #1) and the composix kugel hernia patch (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."
addendum per additional information provided:
(b)(6) 2010 ¿ patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of ventrio mesh (device 1).Per op notes, ¿the hernia defect was noted.A round ventrio mesh (device 1) was placed within the abdomen and sutured to middle of marlex mesh.¿
(b)(6) 2011 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix kugel mesh (device 2).Per op notes, ¿a midline incision was made in the upper abdomen.The hernia sac was encountered.The bottom mesh (device 1) had been placed previously was at the bottom of the incision.The composix kugel mesh (device 2) was placed overlapping the previous mesh (device 1) using sutures.¿
(b)(6) 2017 ¿ patient was diagnosed with infected mesh, fistula thereby underwent open repair with the removal of meshes (device 1, 2).Per op notes, ¿a midline incision was made just above and including the umbilicus.The inflamed fascia and mesh was identified with purulent fluid.The incorporated and nonincorporated mesh from underlying fascia was dissected.A small bowel had ingrown and sustained the mesh with bile.The small bowel was resected off the fistula and mesh (device 1, 2).Adhesions were lysed.¿.
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio (device #1) used to treat the patient.The patient's attorney did allege injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum:
h11: this supplemental emdr is submitted to document additional information provided and corrected the date of event.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated data: a2, b2, b4, b5, b7, d1, d3, d4 (product catalog no, corporate lot no, udi no), d6.B (date of explant), g3, g6, h2, h6, h10, h11.Corrected data: b3 (date of event).This supplemental emdr represents the bard/davol ventrio (device #1).An additional supplemental emdr was submitted to represent the bard/davol composix kugel (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.